Claritin is a systemic antihistamine drug. It is prescribed for the treatment of idiopathic urticaria with a chronic course. The drug has shown effectiveness in allergic rhinitis.
The main active component is loratadine. The dose of the substance is 10 mg. The drug is available in the form of tablets. The package contains 20 pieces.
Claritin generic acts on peripheral H1 receptors. It belongs to the tricyclic antihistamines with selective activity.
When taking 10 mg, the effect occurs after 1-3 hours. The peak of the antihistamine effect in 8-12 hours. The action lasts for up to 12 hours. Habituation does not occur if the duration of treatment is not more than 28 days.
No sedative effect has been observed in clinical studies on patients. The drug has no effect on H2-histamine receptors and the cardiovascular system. Prolonged therapy with an antihistamine drug does not cause clinical changes in the main vital signs.
Generic for Claritin is taken orally, regardless of diet. The standard dose is 10 mg once a day. In such an amount, the drug is prescribed to patients from 12 years of age and weighing 30 kg. If the patient is 2 - 12 years old, the amount of the main component is determined taking into account the weight. For children, it is better to choose the dosage form of syrup. In this form, the substance is better perceived by the body and does not cause adverse reactions in patients of this age category.
Patients of advanced age and with kidney abnormalities do not need dose adjustments. If the patient has impaired liver function, a severe degree of damage is diagnosed, a decrease in clearance may occur, so the initial dose is reduced.
Generic for Claritin is dispensed without a prescription. Before starting to take it, it is necessary to consult with a doctor to determine the scheme and duration of treatment.
Due to the presence of lactose in the composition, the drug should not be used in patients with such disorders:
Forty-eight hours before the skin tests, the antihistamine should be stopped. Generic for Claritin may decrease the accuracy of results, reduce the manifestation of the reaction.
There is no information about the effect on pregnant women. Clinical experiments on animals have shown no direct effect. For safety in pregnancy, it is best to avoid taking the drug.
Physicochemical data confirm that the main substance and metabolites are excreted with breast milk. Therefore, intake during lactation is not recommended.
There is no data on the effect of the main component of loratadine on female and male fertility.
Efficacy in children under two years of age has not been proved. It is possible to prescribe tablets with a body weight of 30 kg or more. The drug prescribes for children from two years in the form of syrup.
The drug does not affect the reaction while driving vehicles. In rare cases, drowsiness occurs, which may adversely affect the driver.
Claritin generic should not be taken if the main and auxiliary components are intolerant.
Taking high doses may cause cardiac arrhythmias and headaches. Treatment of overdose is symptomatic until the condition improves. It is necessary to take an aqueous suspension of activated charcoal or other sorbents, wash the stomach. With hemodialysis, there is no excretion of loratadine. There is no data on how effective peritoneal dialysis is. Once the patient has received emergency care, he or she needs medical follow-up.
In adolescent and adult patients who took Claritin generic at a dose of 10 mg once every 24 hours, adverse reactions were observed in only 2%.
The main adverse manifestations include:
- Drowsiness, which occurs in 1.2% of patients;
- Headache has a rate of no more than 0.6 %;
- Increase in appetite observed in 0.5% of patients;
- Sleep disturbances in only 0.1% of cases.
In children from 2 to 12 years of age, headache, nervousness and fatigue occur in a minimal number of cases.
A minimal percentage of patients may have negative manifestations in various body systems. The most severe immune reaction is anaphylactic shock. Nervous system disorders are possible, which are manifested by dizziness, seizures. Tachycardia, exacerbation of gastritis may occur, as well as dry mouth and nausea. Sensitivity to the main component of the drug is manifested by a rash.
The drug can be used 4 years after purchase and unpacking. Allowed storage only in the original packaging. The temperature in the room is not more than 25 degrees. For storage keep out of reach of children.